MAUDE Adverse Event Report: AESCULAP AG ENDURO MENISCAL COMPONENT F2 12MM; KNEE ENDOPROSTHESES

AESCULAP AG ENDURO MENISCAL COMPONENT F2 12MM; KNEE ENDOPROSTHESES
Model Number NR881M
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that an enduro meniscal component f2 12mm (part # nr881m) was implanted during a procedure performed on an unknown date.According to the complainant.The axis of the device fractured post surgery.The patient underwent a revision procedure on (b)(6) 2021.The complaint device was returned to the manufacturer for evaluation.A revision surgery was necessary.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the components were examined visually and microscopically.It was found that the rotation axis (nr872201) has fractured below the taper.The taper of the rotation axis shows small visible damage on the surface.The rotation axis locknut (nb014206) is no longer located/fixed on the thread of the rotation axis.The breakage surface of the larger distal part of the rotation axis as well as the proximal fragment show so called arrest lines which are typical for a dynamic fatigue fracture.In addition to this, there are also areas of secondary damages visible (shiny surface).Both fracture surfaces exhibit no material defects like foreign particles inclusions or blow holes.The thread of the rotation axis nr872201 as well as the thread of the rotation axis locknut nb014206 show no abnormal visible damages.The meniscal component (nr880200) show no serious damages.The wear marks on the gliding surface are low in relation to the in-vivo time.The visible harder damages on the medial side resulting probably from the explantation procedure.The locking ring (nr872202) and the bearing for rotation axis (nr872203) show no unusual damages.The available x-ray figures do not provide any explicit hints for the root cause of the rotation axis fracture.On the basis of the current information and as well as a result of our investigation, a clear conclusion cannot be drawn.The device history records have been checked and no abnormalities could be observed.There is no indication for a material defect or manufacturing failure.It could be possible that the fracture appears to have occurred due to a patient related recurring mechanical overload situation.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(5)x probability of occurrence 2 (5) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
Additional involved materials: nr293k - femur extens.Stem 6° d18x77mm cemented.Nb018k - enduro femoral component cemented f2r.Nr860k - enduro locking nut f/rotation axis.Nr377k - enduro femur spacer post/dist f2 4x8mm.Nb011k - enduro tibial comp.Offset cemented t1.Nr195k - tibia offset stem d15x92mm cemented.Nr400k - nut f/femur extens.Stem all sizes neutr.Ae-qas-compet-imp - collect.No.Qas implants from competitors.

Brand Name
ENDURO MENISCAL COMPONENT F2 12MM
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12477980
Report Number9610612-2021-00605
Device Sequence Number14518978
Product Code KRO
UDI-Device Identifier04046964010293
UDI-Public4046964010293
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101815
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberNR881M
Device Catalogue NumberNR881M
Device Lot Number52449346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer11/18/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AE-QAS-COMPET-IMP.; NB011K.; NB018K.; NR195K.; NR293K.; NR377K.; NR400K.; NR860K.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale